advertisement
Question
Posted by: Rita | 2010/07/05

Who to consult with?

I suffered from depression, abnormal hair growth, weight gain around my middle and my gynae diagnosed polycystic ovaries and put me back on the pill (Yasmin). The depression and hair growth improved, but I still battled with weight, exhaustion and anxiety and no periods for 5 months at a time. I also, somehoe, managed to quit smoking for a year now already. My GP told me that at 36 it was dangerous to continue on the pill, so I stopped. She tested me for thyroid problems, sugar levels and hormones and said everything was normal. I am now almost 20kg overweight, permanently exhausted, increasingly anxious and I don''t know who to go to next? I have tried exercise, and eating healthily, but loose weight so slowly that I give up. I recently saw an article that said that stress can be problematic when trying to loose weight, and I feel terrible stressed and anxious about almost everything and am working 7 days a week (self-employed)! My gynae and GP offer such opposite advice and I am in the meantime feeling worse every day! Do I talk to a dietician, a gp, a psychodoc???? Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Rita
there are alternative treatments than Yasmin available for PCOS - see http://www.medicinenet.com/polycystic_ovary/page4.htm
In your case taking metformin may also be useful
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/07/05

Hallo Rita
there are alternative treatments than Yasmin available for PCOS - see http://www.medicinenet.com/polycystic_ovary/page4.htm
In your case taking metformin may also be useful
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement